Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 20, NWS Melbourne, FL

May 11, 2013Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 11, 2013, 4:50 PM EDT for Brevard County, Florida. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2013, 4:50 PM EDT (20:50 UTC)
Expired
May 11, 2013, 5:45 PM EDT
In force
55 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 28 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 4:50 PM EDTTSTM WND GST 623 Sse Cocoa, FLUSAF 54 FT WIND TOWER NUMBER 9404 MEASURED A 54 KT/62 MPH WIND GUST
May 11, 4:55 PM EDTTSTM WND DMG3 Sse Cocoa, FLREPORTED DAMAGE TO 2 MOBILE HOME CAR PORTS AND 1 PORCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1790 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WUUS52 KMLB 112050
SVRMLB
FLC009-112145-
/O.NEW.KMLB.SV.W.0020.130511T2050Z-130511T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT SAT MAY 11 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREVARD COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROCKLEDGE...AND MOVING
  NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MERRITT ISLAND...COCOA BEACH...CAPE CANAVERAL...JETTY PARK AND PORT
  CANAVERAL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2840 8059 2825 8059 2825 8060 2824 8062
      2829 8062 2831 8065 2829 8066 2823 8065
      2821 8072 2841 8079 2843 8075 2841 8073
      2844 8073 2847 8064 2841 8065 2842 8062
      2849 8061 2852 8055 2845 8052
TIME...MOT...LOC 2050Z 246DEG 12KT 2832 8069

$$

DWS
2 follow-up statements
932 
WWUS52 KMLB 112109
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT SAT MAY 11 2013

FLC009-112145-
/O.CON.KMLB.SV.W.0020.000000T0000Z-130511T2145Z/
BREVARD-
509 PM EDT SAT MAY 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL BREVARD COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR CAPE CANAVERAL...MOVING NORTHEAST AT 15 TO 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JETTY 
PARK AND PORT CANAVERAL.

SEVERAL OTHER STRONG STORMS WERE MOVING THROUGH TITUSVILLE AND NEAR 
THE KENNEDY SPACE CENTER.

LAT...LON 2840 8059 2825 8059 2825 8060 2824 8062
      2829 8062 2831 8065 2829 8066 2823 8065
      2821 8072 2841 8079 2843 8075 2841 8073
      2844 8073 2847 8064 2841 8065 2842 8062
      2849 8061 2852 8055 2845 8052
TIME...MOT...LOC 2107Z 246DEG 12KT 2844 8066

$$

DWS
713 
WWUS52 KMLB 112125
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EDT SAT MAY 11 2013

FLC009-112134-
/O.CAN.KMLB.SV.W.0020.000000T0000Z-130511T2145Z/
BREVARD-
525 PM EDT SAT MAY 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY IS
CANCELLED...

THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND 
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE OVER NORTH 
BREVARD COUNTY. WIND GUSTS TO 45 MPH MAY STILL OCCUR.

LAT...LON 2840 8059 2825 8059 2825 8060 2824 8062
      2829 8062 2831 8065 2829 8066 2823 8065
      2821 8072 2841 8079 2843 8075 2841 8073
      2844 8073 2847 8064 2841 8065 2842 8062
      2849 8061 2852 8055 2845 8052
TIME...MOT...LOC 2124Z 246DEG 16KT 2846 8060

$$

DWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:05 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 11, 3:05 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT SAT MAY 11 2013

.DISCUSSION...

...CHANCE FOR STRONG STORMS THROUGH EVENING...
...SOME DRYING/SLIGHT COOLING EARLY NEXT WEEK...

CURRENTLY-TONIGHT...WEST/SOUTHWEST FLOW HAS BEEN STRONG ENOUGH TO
KEEP EAST COAST SEA BREEZE NEAR THE COAST FROM THE CAPE SOUTHWARD.
A MOIST ATMOSPHERE IS ALLOWING FOR MORE POP UP CELLS ELSEWHERE.
THERE HAS ALSO BEEN A LITTLE MORE CONVECTION ON THE WEST COAST SEA
BREEZE COMPARED TO YESTERDAY. SO IN THE SHORT TERM...DAYTIME
HEATING CONVECTION WILL HAVE MORE COVERAGE. THERE COULD BE SOME
STRONG CELLS WHERE THE BEST BOUNDARY INTERACTIONS OCCUR.

MEANWHILE...AN MCS HAS BEEN MOVING EAST NEAR 40 KNOTS OVER THE
GULF. EXTRAPOLATION BRINGS IT TO THE I-4 CORRIDOR EARLY THIS
EVENING. THE GFS SHOWS DIMINISHED PRECIP AMOUNTS FROM 18Z-24Z...
INDICATING A WEAKENING MCS...BUT THE LOCAL WRF MODEL KEEPS
CONVECTION GOING WELL INTO THE NIGHT. WILL NEED TO MONITOR THE
PROGRESS OF THIS SYSTEM AS THERE COULD BE SOME ADDITIONAL STRONG
STORMS THROUGH LATE EVENING. MOS POPS ARE 20-30 PERCENT BUT WILL
GO WITH POPS NEAR 40 PERCENT GIVEN THE UNCERTAINTY IN THE
EVOLUTION OF THIS MCS.

SUNDAY...FRONTAL TROUGH WILL BE APPROACHING WITH A CONTINUED
WESTERLY FLOW. THE GFS SHOWS PRECIPITABLE WATER STARTING OFF
AROUND 1.4 INCHES...WHICH IS A LITTLE LOWER THAN PREVIOUS RUNS AND
THE RESULTANT MOS POPS TOP OUT AROUND 35 PERCENT. THIS MAY BE DUE
TO SOME SUPPRESSION BEHIND MCV FROM TONIGHTS ACTIVITY. FOR NOW...
WILL MAINTAIN THE PREVIOUS FORECAST WHICH HAS 40-50 PERCENT RAIN
CHANCES.

SUN NIGHT...A FRONTAL BOUNDARY WILL MOVE THROUGH EAST CENTRAL
FLORIDA. INITIAL WESTERLY WINDS WILL VEER NORTHWESTERLY THROUGH THE
NIGHT. MOISTURE IS SLOW TO SCOUR OUT AND WILL KEEP A SMALL THREAT OF
PRECIPITATION IN THE FORECAST THROUGH THE EVENING FOR MUCH OF THE
AREA...THOUGH HIGHER POPS ARE LIKELY EARLIER IN THE EVENING...A
CONTINUATION OF CONVECTION FROM THE AFTERNOON. A LARGE UPPER TROUGH
OVER THE EASTERN CONUS WILL FORCE MID-LEVEL IMPULSES THROUGH THE
AREA WHICH WILL AID IN CONVECTIVE DEVELOPMENT. OVERNIGHT LOWS MAINLY
IN THE 60S.

MON-FRI...PREVIOUS...COLD FRONTS THIS TIME OF YEAR IN FLORIDA
TYPICALLY BRING DRIER AIR AS THIS ONE WILL...BUT IT IS UNUSUAL FOR
THEM TO BRING COOLER AIR THIS LATE IN THE SEASON. THE AIRMASS WILL
BE MODIFIED BY THE ATLANTIC AS WINDS QUICKLY TURN NORTHEAST BUT
SLIGHTLY BELOW NORMAL TEMPS ARE EXPECTED TUE-WED WITH LOWS IN THE
UPPER 50S ACROSS THE FAR NORTH. IT WILL ALSO BE QUITE BREEZY
ESPECIALLY AT THE COAST MON-TUE AS HIGH PRESSURE BUILDS SOUTHWARD TO
THE CAROLINA COAST. BY THU...HIGH CENTER WILL SHIFT EAST INTO THE
ATLC AND A LIGHT SOUTHERLY FLOW WILL BRING TEMPERATURES BACK TO
SEASONAL NORMS...AS WELL AS A GRADUAL RETURN OF MOISTURE...BUT NOT
ENOUGH TO ADD RAIN CHANCES FOR THE END OF THE WEEK.

&&

.AVIATION...
WEST COAST SEA BREEZE IS MOVING WELL INLAND AND EXPECT SCATTERED
SHOWERS/STORMS WITH LOCAL IFR/MVFR CONDITIONS. WITH THE DOMINANT
WESTERLY FLOW...THE EAST COAST SEA BREEZE HAS HELD CLOSE TO THE
COAST. IF IT MOVES INLAND FAR ENOUGH...THE COLLISION WITH THE WEST
COAST BOUNDARY MAY CAUSE STRONG STORMS AT THE COASTAL TERMINALS...
MAINLY KTIX SOUTHWARD TO KSUA. THERE MAY ALSO BE A SECOND SHOT OF
SHOWERS/STORMS BEHIND THE WEST COAST BOUNDARY DUE TO AN APPROACHING
THUNDERSTORM COMPLEX THAT HAS BEEN MOVING EAST NEAR 40 KNOTS IN
THE GULF OF MEXICO. SO SOME QUICK FLUCTUATIONS IN THE WEATHER ARE
POSSIBLE TONIGHT UNTIL AROUND MIDNIGHT.

&&

.MARINE...
TONIGHT-SUN...SOUTHWEST TO WEST FLOW 10-15 KNOTS TONIGHT MIGHT NOT
TELL THE WHOLE STORY AS TO THE MARINE CONDITIONS. SCATTERED
OFFSHORE MOVING STORMS COULD BE QUITE STRONG AND THERE COULD BE A
COUPLE PERIODS OF THEM. ON SUNDAY THE SOUTHWEST/WEST FLOW SHOULD
EASE TO NEAR 10 KNOTS. THERE IS AGAIN A CHANCE FOR OFFSHORE MOVING
STORMS...PRIMARILY IN THE AFTERNOON.

SUN NIGHT...A FRONTAL BOUNDARY WILL SLIDE DOWN THE PENINSULA WITH
INITIAL SW/W WINDS VEERING TO NW OVERNIGHT. WIND SPEEDS AROUND 10
KTS WILL INCREASE TO AROUND 15 KTS BY DAYBREAK MON MORNING.
SCATTERED OFFSHORE MOVING CELLS IN THE EVENING WITH SOME ACTIVITY
CONTINUING THROUGH THE NIGHT OVER THE COASTAL WATERS. SEAS 2 FT NEAR
SHORE AND 3 FT OFFSHORE OUTSIDE OF CONVECTION.

MON-THU...PREVIOUS MODIFIED...FRONTAL BOUNDARY IS FORECAST TO BE
NEAR THE SOUTHERN WATERS EARLY MON...THEN PUSH SOUTH OF OUR WATERS
IN THE AFTERNOON. NORTH WINDS 15 KNOTS ARE FORECAST TO BUILD IN
BEHIND THE FRONT...BECOMING 15-20 KNOTS BY AFTERNOON IN THE NORTH.
THESE SPEEDS MAY PERSIST INTO TUE MORNING ESP THE CENTRAL AND
SOUTHERN WATERS. SWAN MODEL DEPICTS SEAS UP TO 5 FT IN THE GULF
STREAM LATE MON INTO TUE.

HIGH PRESSURE RIDGE SETTLING INTO NORTH FLORIDA LATER ON TUE
SHOULD CAUSE THE WINDS TO EASE A LITTLE ESP ACROSS THE NORTHERN
WATERS. THE RIDGE IS FORECAST TO EXTEND FROM NORTH FLORIDA INTO
THE ATLANTIC ON WED AND PROVIDE EASTERLY FLOW 10 TO 15 KNOTS IN
THE SOUTH AND AROUND 10 KNOTS IN THE NORTH.

&&

.FIRE WEATHER...MON-WED...PREVIOUS MODIFIED...MUCH DRIER AIR WILL
FILTER DOWN THE PENINSULA BEHIND THE LATEST FRONT. CURRENT GUIDANCE
SUGGEST LOW RH'S IN THE MID/UPPER 20S NEAR AND NORTH OF THE I-4
CORRIDOR MON AFTERNOON...UPPER 20S TO AROUND 30 PERCENT SAME AREAS
TUE AFTERNOON. THE FLOW WILL BECOME NORTHEAST BY TUE AND EAST ON
WED...SLOWLY MODIFYING THE AIR MASS. NORTHEAST WINDS MAY BE BREEZY
TO AROUND 15 MPH THOSE DAYS TOO.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  87  65  81 /  30  50  30  10
MCO  69  88  66  84 /  30  50  30  10
MLB  69  89  69  83 /  30  50  30  20
VRB  70  89  69  83 /  30  40  20  20
LEE  69  88  65  82 /  30  50  30  10
SFB  69  89  67  84 /  30  50  30  10
ORL  70  88  68  83 /  30  50  30  10
FPR  70  89  69  83 /  30  40  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...LASCODY
LONG TERM....SEDLOCK
Hazardous weather outlook, May 11, 4:50 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT SAT MAY 11 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
450 AM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
LOW LEVEL SOUTHWEST FLOW WILL CONTINUE TO INCREASE MOISTURE TODAY
WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE AREA INTO THE
AFTERNOON. STORMS WILL INITIATE ALONG THE WEST COAST SEA BREEZE
AND MOVE EAST TO SOUTHEAST AROUND 10 TO 15 MPH...EVENTUALLY
COLLIDING WITH THE EAST COAST SEA BREEZE WHICH WILL BE PINNED NEAR
THE COAST SOUTH OF THE CAPE. STRONGER STORMS WILL RESULT FROM ANY
BOUNDARY INTERACTIONS THIS AFTERNOON WITH THE MAIN THREATS BEING
STRONG WIND GUSTS IN EXCESS OF 40 MPH...SMALL TO MARGINALLY SEVERE
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.RIP CURRENT IMPACT...
LINGERING OCEAN SWELLS WILL GENERATE A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY. CHECK WITH LOCAL BEACH PATROL
ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL DEVELOP ACROSS CENTRAL FLORIDA
THIS AFTERNOON AND MOVE TOWARD THE EAST TO SOUTHEAST AROUND 10 TO
15 KNOTS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN
EXCESS OF 34 KNOTS AS THEY SHIFT EASTWARD AND EVENTUALLY MOVE
OFFSHORE FROM MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A WEAK FRONT WILL CROSS CENTRAL FLORIDA LATE SUNDAY INTO MONDAY.
MOISTURE AHEAD OF THE BOUNDARY WILL LEAD TO THE DEVELOPMENT OF
SCATTERED TO NUMEROUS AFTERNOON LIGHTNING STORMS TOMORROW WITH A
FEW STRONGER STORMS POSSIBLE. NORTHERLY WINDS WILL INCREASE BEHIND
THE FRONT INTO EARLY NEXT WEEK WITH BOATING CONDITIONS
DETERIORATING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH

In the hours before

Special weather statement, May 11, 4:05 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT SAT MAY 11 2013

FLZ045-112045-
ORANGE-
405 PM EDT SAT MAY 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN ORANGE
COUNTY...

* UNTIL 445 PM EDT.

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
STRETCHING ACROSS SOUTH CENTRAL ORANGE COUNTY FROM VINELAND TO 6
MILES EAST OF LAKE NONA...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2855 8094 2854 8094 2850 8088 2847 8087
      2847 8089 2845 8090 2845 8089 2843 8090
      2841 8088 2839 8089 2835 8086 2835 8141
      2843 8146
TIME...MOT...LOC 2002Z 261DEG 14KT 2840 8115

BOWEN
Special weather statement, May 11, 4:24 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EDT SAT MAY 11 2013

FLZ047-053-054-112100-
INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY-
424 PM EDT SAT MAY 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
NORTHERN INDIAN RIVER COUNTY...SOUTHEASTERN OSCEOLA COUNTY...

* UNTIL 500 PM EDT.

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
MARIAN...MOVING EAST AT 20 MPH. OTHERS WERE NEARING THE FLORIDA
TURNPIKE IN SOUTH OSCEOLA COUNTY...AND DEVELOPING IN VICINITY OF
INTERSTATE 95 FROM NEAR COCOA AND VIERA...TO MELBOURNE AND PALM BAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. SMALL HAIL IS ALSO LIKELY.

LAT...LON 2765 8087 2766 8113 2785 8111 2793 8102
      2808 8092 2834 8085 2835 8070 2834 8065
      2832 8065 2834 8064 2834 8060 2819 8059
      2809 8056 2791 8046 2775 8039
TIME...MOT...LOC 2021Z 277DEG 17KT 2781 8108

DWS
Special weather statement, May 11, 4:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT SAT MAY 11 2013

FLZ147-112115-
NORTHERN BREVARD COUNTY-
439 PM EDT SAT MAY 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...

* UNTIL 515 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER EASTERN
ORANGE COUNTY...MOVING EAST AT 20 MPH. FOR BREVARD COUNTY...THEY
WILL APPROACH INTERSTATE 95 FROM NEAR COCOA TO TITUSVILLE AND MIMS
FROM THER WEST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. SMALL HAIL IS ALSO LIKELY.

LAT...LON 2835 8060 2835 8064 2838 8062 2840 8064
      2835 8065 2835 8084 2850 8088 2863 8095
      2877 8095 2877 8084 2866 8082 2871 8075
      2877 8081 2877 8076 2868 8067 2877 8075
      2877 8071 2860 8058 2845 8052
TIME...MOT...LOC 2035Z 257DEG 17KT 2844 8092

DWS
Local storm report, May 11, 4:45 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT SAT MAY 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 S ROCKLEDGE           28.29N 80.73W
05/11/2013  E0.70 INCH       BREVARD            FL   PUBLIC

            HALF-INCH HAIL AND 45-50 MPH WINDS REPORTED.

&&

ARB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:05 PM EDTSpecial Weather StatementMLBOrange40 min
May 11, 4:24 PM EDTSpecial Weather StatementMLBBrevard36 min
May 11, 4:39 PM EDTSpecial Weather StatementMLBBrevard36 min
May 11, 4:47 PM EDTSpecial Marine WarningMLB118 min
May 11, 5:05 PM EDTSpecial Weather StatementMLBOkeechobee40 min
May 11, 5:20 PM EDTSpecial Weather StatementMLBOsceola40 min
May 11, 5:22 PM EDTSevere Thunderstorm WarningMLBOsceola38 min
May 11, 6:02 PM EDTSpecial Weather StatementMLBIndian River43 min
May 11, 6:33 PM EDTSpecial Weather StatementMLBMartin57 min
May 11, 6:46 PM EDTSpecial Marine WarningMLB119 min
May 11, 6:58 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.